Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 7, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Feb 28, 2009, 3:55 AM CST for 15 counties in Texas. It took effect at Feb 28, 2009, 8:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2009, 3:55 AM CST (09:55 UTC)
- In effect from
- Feb 28, 2009, 8:00 AM CST
- Expired
- Feb 28, 2009, 1:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 884 J/kg
- Mixed-layer CIN
- -372 J/kg
- Mixed-layer LCL
- 1900 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 280955 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 355 AM CST SAT FEB 28 2009 TXZ229>234-239>247-281800- /O.NEW.KCRP.WI.Y.0007.090228T1400Z-090228T1900Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN... GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD... VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO... ALICE...PREMONT...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN... PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA... PORT OCONNOR...SEADRIFT 355 AM CST SAT FEB 28 2009 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 1 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 1 PM CST THIS AFTERNOON. GUSTY NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 40 MPH WILL DEVELOP EARLY THIS MORNING AS A STRONG COLD FRONT MOVES THROUGH THE AREA. WINDS WILL GRADUALLY DIMINISH EARLY THIS AFTERNOON. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION THIS MORNING AND AFTERNOON. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. $$ JAR
1 follow-up statement
000 WWUS74 KCRP 281916 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 116 PM CST SAT FEB 28 2009 TXZ231>234-241>247-282100- /O.EXP.KCRP.WI.Y.0007.000000T0000Z-090228T1900Z/ /O.NEW.KCRP.WI.Y.0008.090228T1916Z-090228T2100Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE... SKIDMORE...GOLIAD...VICTORIA...ALICE...PREMONT...KINGSVILLE... CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE... ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO... PORT LAVACA...PORT OCONNOR...SEADRIFT 116 PM CST SAT FEB 28 2009 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. GUSTY NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 40 MPH WILL CONTINUE EARLY THIS AFTERNOON BEHIND A STRONG COLD FRONT THAT MOVED THROUGH THE AREA THIS MORNING. WINDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION THIS MORNING AND AFTERNOON. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. $$ TXZ229-230-239-240-282030- /O.EXP.KCRP.WI.Y.0007.000000T0000Z-090228T1900Z/ LA SALLE-MCMULLEN-WEBB-DUVAL- INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...LAREDO... RIO BRAVO...FREER...BENAVIDES...SAN DIEGO 116 PM CST SAT FEB 28 2009 ...WIND ADVISORY HAS EXPIRED... NORTHERLY WINDS BEHIND THE COLD FRONT THAT MOVED THROUGH THE AREA THIS MORNING HAVE DECREASED BELOW ADVISORY CRITERIA THIS AFTERNOON. THEREFORE...THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ KRR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 27, 11:32 PM CST, 4 hours 23 minutes earlier.
Area forecast discussion, Feb 27, 11:32 PM CST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1132 PM CST FRI FEB 27 2009
.DISCUSSION...UPDATED FOR AVIATION DISCUSSION BELOW.
&&
.AVIATION...IFR CIGS/VSBYS ALONG THE IMMEDIATE COAST WILL
CONTINUE TO SPREAD NORTH INTO THE VICTORIA CROSSROADS TONIGHT.
MVFR CIGS/VSBYS ARE EXPECTED TO SPREAD INLAND AS WINDS BACK AHEAD OF
THE FRONT. MVFR CONDITIONS ARE ONLY EXPECTED TO REACH NEAR HIGHWAY
16 AFTER MIDNIGHT BEFORE THE FRONT PUSHES THROUGH THE REGION. THE
COLD FRONT WILL PUSH THROUGH SOUTH TEXAS BEFORE SUNRISE WITH MVFR
CIGS EXPECTED TO DEVELOP IMMEDIATELY BEHIND THE FRONT. STRONG
NORTHERLY WINDS WITH GUSTS BETWEEN 30-35 KNOTS WILL DEVELOP
AREAWIDE BETWEEN 15Z-16Z WITH SKIES CLEARING THROUGHOUT THE DAY
AND VFR CONDITIONS CONTINUING THROUGH SATURDAY NIGHT.
&&
.PREV DISCUSSION... /ISSUED 951 PM CST FRI FEB 27 2009/
DISCUSSION...UPDATED ALL GRIDDED WEATHER ELEMENTS AND TEXT
PRODUCTS THROUGH 12Z SUN BASED ON CURRENT OBS AND ANTICIPATED
TRENDS. THE COLD FRONT IS CURRENTLY APPROACHING THE I-10 CORRIDOR
AND IS ON TRACK TO PUSH OFFSHORE TOMORROW MORNING. RED FLAG
CONDITIONS ARE STILL EXPECTED TO DEVELOP AREAWIDE BY 18Z SAT AND
SHOULD END BY 02Z SUN.
ALSO HOISTED SCAS OVER THE COASTAL WATERS BEGINNING OVER THE
BAYS/NEARSHORE WATERS BY 15Z SAT AND CONTINUING THROUGH THE
AFTERNOON HOURS. SCA WINDS/SEAS OVER THE GULF WILL LIKELY PERSIST
THROUGH SUNDAY MORNING. UPDATED PRODUCTS HAVE BEEN SENT.
PREV DISCUSSION... /ISSUED 546 PM CST FRI FEB 27 2009/
DISCUSSION...SENT OUT A QUICK UPDATE TO THE GRIDS/CWF TO HOIST SCA
FLAGS FOR THE SOUTHERN BAYS GIVEN THE DIURNAL SEA BREEZE CIRCULATION
HAS ALLOWED WINDS OVER BAFFIN BAY AND CORPUS CHRISTI BAY TO INCREASE
TO AROUND 20 KNOTS. ALSO HOISTED SCAS OFFSHORE DUE TO OBSERVED 7 TO
8 FEET WAVE HEIGHTS EXPECTED TO PERSIST OVERNIGHT AHEAD OF THE COLD
FRONT EXPECTED TO PUSH THROUGH THE COASTAL WATERS TOMORROW
MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 59 71 40 67 37 / 10 10 0 0 0
VICTORIA 54 67 32 65 35 / 10 10 0 0 0
LAREDO 63 72 42 72 43 / 0 10 0 0 0
ALICE 57 71 36 69 37 / 0 10 0 0 0
ROCKPORT 58 70 40 64 41 / 10 10 0 0 0
COTULLA 56 71 33 70 34 / 0 10 0 0 0
KINGSVILLE 60 73 37 68 37 / 10 10 0 0 0
NAVY CORPUS 60 67 46 64 46 / 10 10 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 12 PM TO 8 PM CST SATURDAY FOR THE
FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...
JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...
NUECES...REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR THE FOLLOWING
ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 9 AM TO 6 PM CST SATURDAY FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
OCONNOR.
SMALL CRAFT ADVISORY FROM 9 AM SATURDAY TO 6 AM CST SUNDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM.
&&
TM/95...AVIATIONHazardous weather outlook, Feb 27, 5:02 AM CST, 22 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 502 AM CST FRI FEB 27 2009 TXZ229>234-239>247-281115- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 502 AM CST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL USHER IN VERY DRY CONDITIONS ALONG WITH GUSTY NORTH WINDS ON SATURDAY. THIS WILL LEAD TO RED FLAG WARNING CONDITIONS OVER SOUTH TEXAS SATURDAY AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY AFTERNOON AND EVENING ACROSS ALL OF SOUTH TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-281115- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- 502 AM CST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST THROUGH NOON TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL PROVIDE STRONG NORTH WINDS IN THE SMALL CRAFT ADVISORY RANGE FROM SATURDAY MORNING THROUGH SUNDAY MORNING OVER THE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JAR/TMT
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 9:24 PM CST | Small Craft Advisory | CRP | 24 hr | |
| Feb 28, 1:16 PM CST | Wind Advisory | CRP | Aransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.